Five years ago I had a TT. Did the whole bit with RAI etc. For five years, I have been on synthroid and never seemed to stablize. In Jan. of this year, I had to have a bilateral dissection, (sounds like dissecting a frog!), because a needle biopsy should suspicion for papillary thyroid cancer. Well, good news is, none of the lymphnodes had cancer. Bad news is...nice scar on the neck! But since then, I have had major "anxiety". Shakiness, heart palpatations, lighthead, grumpiness etc. Granted, not only did I have a major surgery, but my father passed away the same week. However, I am now "battling" with my endocrinologist on the right level of synthroid. I believe that some of the "anxiety" issues are from the lack of thyroid. So, right now my levels are .038 and I am on 225 mcg of thyroid. Because I have pushed, I am now going two days with no synthroid and then back onto 200 mcg on the third day. My question is this...has anyone else experienced these problems? Do you take certain vitamins now that you didn't before? I am 45 years old and feel totally whacked out! Thanks for any input.
Oh, I thought gave that info. Bear with me, I am new at this and just decided today to talk to other people going through what I am. Haven't found anyone around here that has...my TSH is .038. They want me at .05 because they want the "cancer" cells to be so surpressed they will not return. Which they obviously didn't because the lymphnodes from the last surgery were cancer free. Anyway, today they took me off synthroid for two days to elevate the TSH a little then back on 200 mcg of synthroid on Thursday. They think this will stablize everything. But I also want to know if I should be taking other vitamins with this as well. Thanks
Is TSH the only test that was done? If any other tests, please post results and reference ranges. In the absence of any other test results, I'll just try to give you some general info.
In your situation, suppressing TSH to a very low level is the correct action, but not not to the point of creating hyper symptoms, which it sounds like you got into. Depending on your weight, 225 mcg of Synthroid may be a hefty dose.
I suggest that testing for free T3 and free T4 would be important information to have, because free T3 is the most active thyroid hormone, that largely regulates metabolism and other body functions. Since free T3 correlates better with symptoms, with free T4 a distant second, and TSH hardly at all, that's why it's important to know the level for the "Frees". My opinion is that the best way to treat thyroid patients is to test and adjust the free T3 and free T4 levels as required to achieve the Euthyroid state
(neither hypo nor hyper thyroid). In addition, in cases like yours, the "Frees" need to be high enough in their ranges that the TSH is adequately suppressed. Hope this general info helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.